Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

physical symptoms from depression????

good afternoon

thanks for your help in advance.i wrote to you about a month ago about some anxiety. since then some things have changed. hopefully the answers that you can provide me  will help me and others.i have recently starting seeing a therapist and took a basic depression test in which i scored " severe" my doctor prescribed to me cymbalta. i was wondering what your thoughts are about cymbalta? i have had some very strong physical symptoms lately along with the mental portion as well. last week i wen to my doctor and had my blood work done and everything came back negative. my physical symptoms consist of mild to moderate to excrutiating pain especially in my upper back. i wake up constantly in the middle of the night due to this pain. the pain is widespead but the back is the worse. i also have nausea , diareaha, stomach pain, headaches,and insomnia.it's hard for me to phathom that these pains ar from depression although its contrary to what i have read.i am at my wits end and EXTREAMLY  frustrated.i know that with the therapy,medication and my faith that hopefully that will be enough to overcome this. so again if you could tell me what your thoughts are about cymbalta are and how long does it typically take for that to work.2- are these physical pains typical of depression? 3- what else can i do to rid me of these symptoms and depression.

                                     thank you,
                                            jon
6 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
Cymbalta is considered a very good, strong antidepressant, and should expect results within weeks. Your symptoms are not totally typical depression and seem to be a mix of anxiety and depression, which is much more common, and Cymbalta should cover them both. If your gastrointestinal symptoms continue, you should explore that with your doctor as a separate issue.
Avatar universal
CYMBALTA - I began taking Cymbalta in March of this year for obvious reasons depression. The day I took the pill I could feel it changing the chemicals in my brain and after a few days that all went away and I started to feel better or my like myself.  I stopped taking it exactly five days ago as a direct result of what I would like to refer as MAJOR weight gain.  I have never had a problem with weight in my life and I truly believe this medication has completely stopped my metabolism.  I work out regularly and have for a few years now.  During the week, I am strictly water, diet pop, fruits and vegetables-I averaged 1-3 pounds per a week.  The medication does work and does help you process life on a normal level again.  My personal experience with the medication is not to take it long term.  The consistent weight gain, never leveled out for me. Also, I did so much research on the internet about this medication and not one publication reflected weight gain, other than people's personal experiences.

Now that I am off Cymbalta, I have extreme dizziness and what other people call brain zaps.  It reminds me of the feeling you get when you are startled or scared rather quickly.  My whole equilibrium is out of whack, but each day that goes by without the medication is getting better.  

Hope this helps!
Avatar universal
yes this cymbalta has done me no good also..i gained 25 pounds back that i worked hard to loose..i am trying to get off it and get that "brain zaps" light headed, stomach issues. i wish i never started it..
Avatar universal
thanks for the comments on the weight gain.fortunately that is should not be an issue with me.my concern is does it work. my depression is severe and i cant sleep and i have extreme muscle pains and headaches and have no motivation.so if it cures that i would be very excited.any comments if helped with these isuses that would be great.
Avatar universal
I never took it, but from what everyone is saying, it sounds like it works wonderfully. I wish you all the best in your speedy recovery and don't lose heart; you will get better and your faith will sustain you until your depression is all gone.
Bless you
Avatar universal
today at my psychiatrist appt. they are considering baning this drug...reports of not working...bad to almost cant get off it when need to..and 70% who take it see no relief..are worst off
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area